Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Cardiol. 2005 Nov 15;96(10):1463-4. Epub 2005 Sep 29.

Severe ataxia caused by amiodarone.

Author information

  • 1Division of Cardiology, Department of Medicine, Weill Medical College of Cornell University and the Cornell Campus of The New York-Presbyterian Hospital, New York, NY, USA.

Abstract

Neurologic toxicity is an infrequently reported and under-recognized consequence of amiodarone, symptoms of which may include tremor, peripheral sensorimotor neuropathy, proximal weakness, and ataxia. The investigators report the rapid and complete remission of 4 months of progressively debilitating ataxia with the discontinuation of small-dose amiodarone in an elderly woman with hypertrophic obstructive cardiomyopathy and paroxysmal atrial fibrillation. Despite the long half-life of amiodarone, her symptoms began to reduce after several days, and she was walking without assistance within 1 week. Wider recognition of this syndrome may avoid unnecessary and lengthy diagnostic evaluation and promote earlier neurologic recovery.

Comment in

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk